Alert archive / New Mexico / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 2, NWS Albuquerque, NM

March 19, 2006Curry County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Mar 19, 2006, 8:36 PM MST for Curry County, New Mexico. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 19, 2006, 8:36 PM MST (03:36 UTC)
Expired
Mar 19, 2006, 9:15 PM MST
In force
39 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Curry County, NM

The radar

The Cannon AFB radar (KFDX), 37 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 19, 5:09 PM MSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2006-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2006-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1017 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 200336
SVRABQ
NMC009-200415-
/O.NEW.KABQ.SV.W.0002.060320T0336Z-060320T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
836 PM MST SUN MAR 19 2006

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 915 PM MST

* AT 832 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM GRADY TO 7 MILES SOUTHWEST OF
  GRADY TO 13 MILES SOUTHWEST OF GRADY...AND MOVING EAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BROADVIEW AROUND 900 PM MST...
  BELLVIEW AROUND 915 PM MST...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

LAT...LON 3491 10303 3449 10304 3454 10323 3460 10343
      3479 10341 3480 10337 3488 10336 3487 10329
      3493 10327

$$

23
2 follow-up statements
000 
WWUS55 KABQ 200359
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
859 PM MST SUN MAR 19 2006

NMC009-200415-
/O.CON.KABQ.SV.W.0002.000000T0000Z-060320T0415Z/
CURRY-
859 PM MST SUN MAR 19 2006

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CURRY COUNTY UNTIL 915 PM MST...

AT 853 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF BROADVIEW
TO BROADVIEW TO 8 MILES SOUTH OF GRADY...MOVING EAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BELLVIEW AROUND 910 PM MST...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MST
MONDAY MORNING FOR EAST CENTRAL NEW MEXICO.

LAT...LON 3491 10303 3449 10304 3454 10323 3460 10343
      3479 10341 3480 10337 3488 10336 3487 10329
      3493 10327

$$

23
000 
WWUS55 KABQ 200415
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
915 PM MST SUN MAR 19 2006

NMC009-200425-
/O.EXP.KABQ.SV.W.0002.000000T0000Z-060320T0415Z/
CURRY-
915 PM MST SUN MAR 19 2006

...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR NORTHEASTERN CURRY
COUNTY AT 915 PM MST...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MST
MONDAY MORNING FOR EAST CENTRAL NEW MEXICO.

LAT...LON 3491 10303 3449 10304 3454 10323 3460 10343
      3479 10341 3480 10337 3488 10336 3487 10329
      3493 10327

$$

23

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 2:15 PM MST, 6 hours 21 minutes earlier.

Area forecast discussion, Mar 19, 2:15 PM MST, 6 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
215 PM MST SUN MAR 19 2006

.DISCUSSION...HEAVY SNOW WEST/NORTH WITH ISOLATED SEVERE STORMS FAR
EAST...JUST IN TIME FOR THE OFFICIAL START OF SPRING TOMORROW. A
COMPLEX UPPER LEVEL TROUGH OVER THE GREAT BASIN EXTENDING SOUTH INTO
NORTHWEST MEXICO WILL GRADUALLY SHIFT EASTWARD OVER NEW MEXICO
DURING THE NEXT 24 HOURS. WATCHING A POTENT SHORT-WAVE OVER
NORTHWEST SONORA THAT WILL LIFT NORTHEAST THIS EVENING...WITH PRECIP
EXPECTED TO INCREASE IN COVERAGE ACROSS THE WEST REMAINDER OF THE
AFTERNOON INTO THE EVENING. IT IS THIS FEATURE THAT WILL BE OUR
PRIMARY FOCUS TONIGHT AS IT EVENTUALLY FORCES A DEEPENING 500 MB LOW
CENTER NEAR TUCUMCARI BY 12Z MONDAY. THE NAM AND GFS ARE PRETTY
SIMILAR WITH THE PLACEMENT OF THIS LOW...ALTHOUGH BOTH HAVE BEEN
TRENDING SLIGHTLY SLOWER AND FARTHER SOUTH PAST 3 RUNS.  ALREADY
SIGNIFICANT PRESSURE FALLS IN THE LEE OF THE SANGRE DE CRISTO IN
RESPONSE TO THIS APPROACHING WAVE. BOTH THE NAM/GFS AGREE THAT
STRONG CYCLOGENESIS WILL TAKE PLACE OVERNIGHT IN THE LEE OF THE
MOUNTAINS WITH A SURFACE LOW TRACKING FROM VICINITY OF KTCC AT 12Z
TO KCDS BY MIDDAY TOMORROW. TO THE NORTH AND NORTHWEST OF THE
SURFACE LOW...LOW LEVEL EAST TO WEST WINDS WILL DEEPEN PROVIDING
ADDITIONAL FORCING FOR HEAVY SNOW ACCUMS ACROSS THE NORTHEAST ON
MONDAY.  IN BETWEEN SYSTEMS...MONDAY NIGHT THROUGH FIRST PART OF
TUESDAY BEFORE NEXT SHORT-WAVE APPROACHES THE REGION LATE TUE. THIS
MID-WEEK SYSTEM NOW ADVERTISED BY THE GFS TO BE A LITTLE DEEPER WITH
PERHAPS BETTER PRECIP CHANCES ACROSS THE NORTH TUE NIGHT INTO WED.
SIG WX NIL THU THROUGH END OF FORECAST PERIOD.  KJ

...

ESSENTIALLY KEEPING WITH PREVIOUS FORECAST THINKING WITH RESPECT TO
WINTER WX HIGHLIGHTS TONIGHT THROUGH MONDAY WITH A COUPLE OF
CHANGES.

1ST...AFTER MUCH GNASHING OF TEETH DECIDED TO DOWNGRADE THE WC/SW
MOUNTAINS TO A SNOW ADVISORY FOR TONIGHT. EXPECTING SNOWFALL ACCUMS
PREDOMINATELY IN THE ADVY RANGE BUT HIGHER ELEVATIONS NEAR AND ABOVE
7000 FEET INCLUDING AREAS ALONG THE CONTINENTAL DIVIDE COULD EASILY
SEE 6 INCHES OR MORE DEPENDING ON WHERE THE CONVECTIVE SNOW BANDS
SET UP.  JUST NOT ENOUGH CONFIDENCE THAT WARNING TYPE SNOWS WILL
IMPACT A LARGE ENOUGH AREA TO JUSTIFY A WARNING.

2ND...WILL PLACE THE UPPER RIO GRANDE VALLEY IN AN ADVISORY THAT
WILL ALSO INCLUDE THE MID/LWR RGV AS WELL AS THE SANDIA/MANZANO
MOUNTAIN AND CENTRAL HIGH PLAINS/ESTANCIA VALLEY.  THINKING HERE IS
A QUICK INCH OR TWO AS THE MAIN FRONTAL BAND PUSHING THROUGH LATER
TONIGHT WITH LOCALLY UP TO 4 INCHES IN FAVORED AREAS ALONG FOOTHILLS
OF SANDIAS AS WELL AS THE UPPER RGV.  PROBABLY TOO MUCH DOWNSLOPE
COMPONENT FOR MUCH MORE THAN AN INCH OR TWO OF SNOW ACROSS
NMZ011...EXCEPT NORTHERN PORTIONS OF THE ZONE WHERE WRAP AROUND
SNOWS MAY DEVELOP EARLY MONDAY.

3RD...WILL UPGRADE THE NE HIGHLANDS AND FAR NORTHEAST PLAINS TO A
WINTER STORM WARNING LATE TONIGHT THROUGH MONDAY.  GOING WITH 4 TO 6
INCHES WITH LOCALLY UP TO 10 INCHES IN FAVORED UPSLOPE AREAS OF
NORTHERN NMZ005. AREAS BETWEEN RATON AND CLAYTON COULD SEE NEAR
BLIZZARD CONDITIONS.  IMMEDIATELY SOUTH OF THE WARNING AREA...WILL
PLACE HARDING COUNTY AS WELL AS EASTERN SAN MIGUEL AND GUADALUPE
COUNTIES IN AN ADVISORY.  A LATER SHIFT MAY NEED TO INCLUDE NORTHERN
QUAY COUNTY IN THIS ADVISORY DEPENDING ON THE EVENTUAL TRACK OF THE
INTENSIFYING MID-LEVEL LOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  28  49  26  53 /  50  30   5  20
GALLUP..........................  24  45  20  50 /  60  20   0  10
GRANTS..........................  25  45  20  52 /  80  30   0   5
GLENWOOD........................  27  52  25  61 /  50  10   0   5
CHAMA...........................  20  32  14  41 /  90  60  20  40
LOS ALAMOS......................  23  37  21  46 /  80  40  10   5
RED RIVER.......................  18  30   8  36 /  90  80  10   5
TAOS............................  27  38  15  44 /  70  50  10  10
SANTA FE........................  28  42  21  47 /  60  40   0   5
SANTA FE AIRPORT................  29  45  22  51 /  60  40   0   5
ESPANOLA........................  27  46  24  54 /  60  40   5  10
ALBUQUERQUE HEIGHTS.............  31  51  31  56 /  60  30   0   5
ALBUQUERQUE VALLEY..............  29  52  29  59 /  60  30   0   5
ALBUQUERQUE FOOTHILLS...........  28  46  26  54 /  60  30   0   5
ALBUQUERQUE WEST MESA...........  30  51  28  60 /  60  30   0   5
SOCORRO.........................  30  54  29  63 /  60  10   0   0
SANDIA PARK/CEDAR CREST.........  26  41  19  46 /  60  30   0   5
MORIARTY/ESTANCIA...............  25  43  24  51 /  60  30   0   5
CARRIZOZO.......................  30  54  25  58 /  20   5   0   0
RUIDOSO.........................  32  48  22  51 /  20   5   0   0
RATON...........................  26  33  11  41 /  60  80  10   5
LAS VEGAS.......................  24  40  15  45 /  60  40   5   5
ROY.............................  26  32  19  42 /  50  50  10   5
CLAYTON.........................  28  28  16  39 /  70  90  10   5
SANTA ROSA......................  32  44  24  55 /  40  20   0   5
TUCUMCARI.......................  38  45  21  51 /  50  40   5   5
FORT SUMNER.....................  35  53  27  54 /  20  20   0   5
CLOVIS..........................  39  52  24  53 /  30  20   0   5
PORTALES........................  38  55  25  56 /  30  20   0   5
ROSWELL.........................  40  62  32  59 /  20   5   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 11 AM MST MONDAY
FOR NMZ003-NMZ009-NMZ010-NMZ011-NMZ015.

WINTER STORM WARNING TIL 6 PM MST MONDAY FOR NMZ002-NMZ004.

WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 PM MST MONDAY FOR
NMZ005-NMZ007.

WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM MST MONDAY
FOR NMZ006-NMZ012.

SNOW ADVISORY TIL 5 AM MST MONDAY FOR NMZ008-NMZ014.

&&

41
Hazardous weather outlook, Mar 19, 5:58 AM MST, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
558 AM MST SUN MAR 19 2006

NMZ001>021-026-201300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
558 AM MST SUN MAR 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A DENSE FOG ADVISORY IS IN EFFECT FOR THE EASTERN PLAINS UNTIL 9
AM THIS MORNING. VISIBILITIES WILL DROP TO ONE QUARTER MILE IN
MANY OF THE THICKER FOG BANKS.

A WINTER STORM WARNING IS IN EFFECT FOR THE SOUTHWEST...WEST
CENTRAL AND NORTHERN MOUNTAINS...AS WELL AS THE UPPER RIO GRANDE
VALLEY...TODAY AND TONIGHT. THE WESTERN MOUNTAINS AND UPPER RIO GRANDE
VALLEY SHOULD RECIEVE 3 TO 5 INCHES OF SNOW BELOW 7500 FEET AND 5
TO 8 INCHES OF SNOW ABOVE 7500 FEET BY MONDAY MORNING. THE
NORTHERN MOUNTAINS SHOULD RECEIVE 3 TO 5 INCHES OF SNOW BELOW
7500 FEET AND 6 TO 12 INCHES OF SNOW ABOVE 7500 FEET...WITH
LOCALLY AROUND 18 INCHES ON MOUNTAIN PASSES...BY MONDAY MORNING.

A SNOW ADVISORY IS IN EFFECT FOR THE NORTHWEST PLATEAU...MIDDLE
AND LOWER RIO GRANDE VALLEY...CENTRAL MOUNTAINS AND THEIR ADJACENT
HIGH PLAINS FROM THIS AFTERNOON THROUGH TONIGHT. THESE AREAS
SHOULD RECEIVE 1 TO 3 INCHES OF SNOW BELOW 7500 FEET AND 4 TO 6
INCHES OF SNOW ABOVE 7500 FEET BY MONDAY MORNING.

A WINTER STORM WATCH IS IN EFFECT FOR THE NORTHEAST HIGHLANDS...AS
WELL AS THE PLAINS OF HARDING AND UNION COUNTIES...BEGINNING
TONIGHT THROUGH MONDAY. THE POTENTIAL EXISTS FOR THESE AREAS TO
RECEIVE 4 TO 6 INCHES OF SNOW BELOW 7500 FEET AND 6 TO 12 INCHES
OF SNOW ABOVE 7500 FEET BY MONDAY EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE WINTER STORM WATCH...DESCRIBED ABOVE...FOR THE NORTHEAST
HIGHLANDS AND PLAINS IS VALID THROUGH MONDAY AFTERNOON.

THE POTENTIAL EXISTS FOR STRONG WEST WINDS TO DEVELOP ALONG AND
EAST OF THE CENTRAL MOUNTAIN CHAIN ON WEDNESDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

PLEASE PROVIDE SNOW REPORTS TO THE NATIONAL WEATHER SERVICE VIA
OUR TOLL FREE SPOTTER HOTLINE...1.888.386.7637...OR VIA OUR
WEBSITE...HTTP://WWW.SRH.NOAA.GOV/ABQ.

44

In the hours before

Special weather statement, Mar 19, 5:16 PM MST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
516 PM MST SUN MAR 19 2006

NMZ007-013-200100-
FAR NORTHEAST PLAINS-QUAY COUNTY-

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MST
MONDAY MORNING FOR EAST CENTRAL NEW MEXICO.

...STRONG THUNDERSTORM MOVING OVER NORTHEASTERN QUAY AND
SOUTHEASTERN UNION COUNTIES...

AT 506 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 12 MILES WEST OF NARA VISA.
MOVEMENT WAS NORTHEAST AT 30 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTHEASTERN UNION
COUNTY AND RURAL NORTHEASTERN QUAY COUNTY.

23
Special weather statement, Mar 19, 5:38 PM MST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
538 PM MST SUN MAR 19 2006

NMZ013-200130-
QUAY COUNTY-

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MST
MONDAY MORNING FOR EAST CENTRAL NEW MEXICO.

...STRONG THUNDERSTORM MOVING OVER CENTRAL AND NORTHEAST QUAY
COUNTY...

AT 534 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50
MPH...HEAVY RAIN AND HAIL UP TO ONE HALF INCH IN DIAMETER 11 MILES
NORTHWEST OF SAN JON. MOVEMENT WAS NORTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE LOGAN.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER
RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS.

23
Special weather statement, Mar 19, 6:42 PM MST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
642 PM MST SUN MAR 19 2006

NMZ020-021-200215-
CURRY COUNTY-ROOSEVELT COUNTY-

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MST
MONDAY MORNING FOR EAST CENTRAL NEW MEXICO.

...STRONG THUNDERSTORM MOVING OVER NORTHERN ROOSEVELT AND SOUTHERN
CURRY COUNTIES...

AT 641 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50
MPH...HEAVY RAINFALL AND HAIL UP TO ONE HALF INCH IN DIAMETER 6
MILES NORTHWEST OF PORTALES. MOVEMENT WAS NORTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE CANNON AFB...FLOYD AND
PORTAIR.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER
RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS.

23
Special weather statement, Mar 19, 7:26 PM MST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
726 PM MST SUN MAR 19 2006

NMZ019-020-200300-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MST
MONDAY MORNING FOR EAST CENTRAL NEW MEXICO.

...STRONG THUNDERSTORM MOVING OVER EAST CENTRAL CHAVES COUNTY...

AT 723 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50
MPH...HEAVY RAINFALL AND HAIL UP TO ONE HALF INCH IN DIAMETER 15
MILES WEST OF CAPROCK. MOVEMENT WAS NORTHEAST AT 35 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL CHAVES
COUNTY AND RURAL SOUTH CENTRAL ROOSEVELT COUNTY.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER
RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS.
Special weather statement, Mar 19, 8:07 PM MST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
807 PM MST SUN MAR 19 2006

NMZ020-021-200345-
CURRY COUNTY-ROOSEVELT COUNTY-

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MST
MONDAY MORNING FOR EAST CENTRAL NEW MEXICO.

...STRONG THUNDERSTORM MOVING OVER NORTHWESTERN ROOSEVELT AND
SOUTHWESTERN CURRY COUNTIES...

AT 806 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50
MPH...HEAVY RAINFALL AND HAIL UP TO ONE HALF INCH IN DIAMETER 6
MILES WEST OF MELROSE. MOVEMENT WAS NORTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTHWESTERN CURRY
COUNTY AND RURAL EXTREME NORTHWESTERN ROOSEVELT COUNTY.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER
RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS.

23
Special weather statement, Mar 19, 8:18 PM MST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
818 PM MST SUN MAR 19 2006

NMZ013-200400-
QUAY COUNTY-

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MST
MONDAY MORNING FOR EAST CENTRAL NEW MEXICO.

...STRONG THUNDERSTORM MOVING OVER NORTHEASTERN QUAY COUNTY...

AT 816 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES SOUTHWEST OF NARA VISA.
MOVEMENT WAS NORTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTHEASTERN QUAY
COUNTY.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER
RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS.

23

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 7:37 PM MSTSevere Thunderstorm WarningABQChaves23 min
Mar 20, 3:23 AM MSTWind AdvisoryABQ14 hr

Nearby

Severe Thunderstorm Warnings in New Mexico, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.